MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-52E
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Prior to a mako robotic total hip case, the surgeon was shown the plan and was explained by the mps that they had sized the cup a size 50.The surgeon noted that the patient had a size 52 on their other side and wanted to look at a size 52 on the plan.The mps explained that a size 52 looked too big and that the posterior wall looked too thin with a 52.The surgeon was happy to proceed with a size 52 and was cautioned by the mps to be careful not to over ream and to be gentle during cup impaction.The case proceeded with no issues, however the surgeon did ream deep to the plan.During impaction the surgeon impacted very forcefully, and reported a crack in the posterior wall of the acetabulum.The surgeon took responsibility for this and acknowledged that he had hit too hard during impaction, and was ok to proceed with no further intervention besides putting several screws in the cup.He was happy that the cup had good fixation and was stable with the screws.Rob509.Tha 4.0.Surgical delay - 5-10 minutes while surgeon put additional stabilising screws in acetabulum.Patient will also be required to follow a different protocol post operatively to ensure fracture healing.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding intraop fracture involving a trident ii shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during impaction the surgeon impacted very forcefully, and reported a crack in the posterior wall of the acetabulum.The surgeon took responsibility for this and acknowledged that he had hit too hard during impaction.Additional screws were placed for cup stability.The trident ii tritanium acetabular system surgical protocol, was reviewed and noted that "impact gently into the acetabulum to avoid damage to the surrounding bone or press-fit." the event is considered cause due to user error.No further investigation for this event is required at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIDENTII TRITANIUM CLUSTER52E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key22355950
Report Number0002249697-2025-00643
Device Sequence Number8759410
Product Code LPH
UDI-Device Identifier07613327343915
UDI-Public07613327343915
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-52E
Device Lot Number28464951A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale